MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 1.5X3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 1.5X3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015330
Medical Device Problem Codes Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Initial reporter information such as phone and email address are not available.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(fremont).[conclusion]: the healthcare professional reported that during the coil embolization procedure to treat an aneurysm at an unknown target site, the 1.5mm x 3cm deltaplush 10 cerecyte coil (cpl10015330 / s14308) became impeded in the echelon® 10 microcatheter (medtronic) and could not be advanced in the microcatheter; as a result, the protective sheath became damaged; the coil introducer was not damaged.Another 1.5mm x 3cm deltaplush 10 cerecyte coil from the same lot was used and the same issue was encountered.A third coil, a 1.5 mm x 3 cm axium¿ coil (medtronic) was used and was successfully implanted.There was no loss of target position; the reported event did not require that the coil and the microcatheter be removed together as a unit.The procedure was successfully completed without any patient injury, complication and without any delay.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.The products were returned for evaluation which revealed that one of the 1.5mm x 3cm deltaplush 10 cerecyte coils was in a stretched condition.The investigational finding for this coil is documented below.Investigation summary: the two non-sterile 1.5mm x 3cm deltaplush 10 cerecyte coils were received contained in a pouch along with the echelon® 10 microcatheter.The microcatheter was observed kinked at 19.5 cm from the distal end.Visual inspection was performed.The hub of this coil was inspected and was found without any damage.The device positioning unit (dpu) was kinked at 104 cm from the proximal end.The coil introducer was partially unzipped and kinked with residues of dry blood inside.The resheathing tool was observed to be in good condition.Microscopic inspection was performed.The v-notch was without damage.The articulation joint and the resistance heating (rh) were both without any damage; the rh did not have any evidence of being heated.The embolic coil was observed to be in stretched condition.The device could not undergo functional testing due to the kinked condition of the coil introducer.A review of manufacturing documentation associated with this lot (s14308) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 1.5mm x 3cm deltaplush 10 cerecyte coil was impeded in the microcatheter and could not be advanced in the microcatheter was not confirmed through functional analysis; the device could not be tested due to the condition of the coil introducer being kinked.The exact cause of the kinked coil introducer could not be conclusively determined, however, excessive force likely is can cause the device to become kinked.The complaint did not originally report the coil being stretched during the procedure.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.It is likely that the embolic coil in the complaint device became stretched during the attempt to remove the it from the microcatheter after the physician reported that the coil could not be advanced in the microcatheter.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the coil becoming stretched.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 1.5mm x 3cm deltaplush 10 cerecyte coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the stretched condition observed on the returned coil was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure to treat an aneurysm at an unknown target site, the 1.5mm x 3cm deltaplush 10 cerecyte coil (cpl10015330 / s14308) became impeded in the echelon 10 microcatheter (medtronic) and could not be advanced in the microcatheter; as a result, the protective sheath became damaged; the coil introducer was not damaged.Another 1.5mm x 3cm deltaplush 10 cerecyte coil from the same lot was used and the same issue was encountered.A third coil, a 1.5 mm x 3 cm axium coil (medtronic) was used and was successfully implanted.There was no loss of target position; the reported event did not require that the coil and the microcatheter be removed together as a unit.The procedure was successfully completed without any patient injury, complication and without any delay.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.The products were returned for evaluation which revealed that one of the 1.5mm x 3cm deltaplush 10 cerecyte coils was in a stretched condition.Based on the product analysis completed on (b)(4) 2019, this event has been deemed mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to update the event description and correct the device codes in h.6.The fda device code 1601 was corrected to 2976.[conclusion]: the healthcare professional reported that during the coil embolization procedure to treat an aneurysm at an unknown target site, the 1.5mm x 3cm deltaplush 10 cerecyte coil (cpl10015330 / s14308) became impeded in the echelon® 10 microcatheter (medtronic) and could not be advanced in the microcatheter; as a result, the protective sheath became damaged; the coil introducer was not damaged.Another 1.5mm x 3cm deltaplush 10 cerecyte coil from the same lot was used and the same issue was encountered.A third coil, a 1.5 mm x 3 cm axium¿ coil (medtronic) was used and was successfully implanted.There was no loss of target position; the reported event did not require that the coil and the microcatheter be removed together as a unit.The procedure was successfully completed without any patient injury, complication and without any delay.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 1.5mm x 3cm deltaplush 10 cerecyte coils were received contained in a pouch along with the echelon® 10 microcatheter.The microcatheter was observed kinked at 19.5 cm from the distal end.Visual inspection was performed.The hub of this coil was inspected and was found without any damage.The device positioning unit (dpu) was kinked at 104 cm from the proximal end.The coil introducer was partially unzipped and kinked with residues of dry blood inside.The resheathing tool was observed to be in good condition.Microscopic inspection was performed.The v-notch was without damage.The articulation joint and the resistance heating (rh) were both without any damage; the rh did not have any evidence of being heated.The embolic coil was observed to be in damaged condition.The device could not undergo functional testing due to the kinked condition of the coil introducer.A review of manufacturing documentation associated with this lot (s14308) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 1.5mm x 3cm deltaplush 10 cerecyte coil was impeded in the microcatheter and could not be advanced in the microcatheter was not confirmed through functional analysis; the device could not be tested due to the condition of the coil introducer being kinked.The exact cause of the kinked coil introducer could not be conclusively determined, however, excessive force likely is can cause the device to become kinked.The complaint did not originally report the coil being damaged during the procedure.Coil damaged is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as coil damaged from occurring.The coil can become damaged during attempts to withdrawal the it against resistance.It is likely that the embolic coil in the complaint device became damaged during the attempt to remove the it from the microcatheter after the physician reported that the coil could not be advanced in the microcatheter.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation/interaction may have contributed to the coil becoming stretched.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 1.5mm x 3cm deltaplush 10 cerecyte coil left the manufacturing facility with the embolic coil in a damaged condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the stretched condition observed on the returned coil was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.5.G.4, g.7, h.2, h.10, and concomitant products.Corrected section: h.6.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure to treat an aneurysm at an unknown target site, the 1.5mm x 3cm deltaplush 10 cerecyte coil (cpl10015330 / s14308) became impeded in the echelon® 10 microcatheter (medtronic) and could not be advanced in the microcatheter; as a result, the protective sheath became damaged; the coil introducer was not damaged.Another 1.5mm x 3cm deltaplush 10 cerecyte coil from the same lot was used and the same issue was encountered.A third coil, a 1.5 mm x 3 cm axium¿ coil (medtronic) was used and was successfully implanted.There was no loss of target position; the reported event did not require that the coil and the microcatheter be removed together as a unit.The procedure was successfully completed without any patient injury, complication and without any delay.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.The products were returned for evaluation which revealed that one of the 1.5mm x 3cm deltaplush 10 cerecyte coils was in a damaged condition.Based on the product analysis completed on 4/23/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAPL CERE COIL 10 SYS 1.5X3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8547440
Report Number3008114965-2019-01006
Device Sequence Number1744707
Product Code HCG
UDI-Device Identifier00878528008194
UDI-Public00878528008194
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberCPL10015330
Device Lot NumberS14308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON® 10 MICROCATHETER (MEDTRONIC); ECHELON¿ 10 MICROCATHETER (MEDTRONIC)